Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 67, NWS Nashville, TN

May 3, 2008Robertson County, Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 3, 2008, 1:22 AM CDT for Robertson County, Sumner County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2008, 1:22 AM CDT (06:22 UTC)
Expired
May 3, 2008, 1:45 AM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Robertson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 43 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 030622
SVROHX
TNC147-165-030645-
/O.NEW.KOHX.SV.W.0067.080503T0622Z-080503T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
122 AM CDT SAT MAY 3 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROBERTSON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF SPRINGFIELD...
  EXTREME NORTH CENTRAL SUMNER COUNTY IN TENNESSEE...

* UNTIL 145 AM CDT

* AT 117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SPRINGFIELD...AND MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ORLINDA BY 135 AM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3665 8653 3639 8693 3653 8707 3667 8688
      3667 8686 3667 8654 3666 8653
TIME...MOT...LOC 0622Z 230DEG 52KT 3654 8689

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 10:11 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, May 2, 10:11 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1011 PM CDT FRI MAY 2 2008

.UPDATE...
TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT FOR MUCH OF THE MID STATE...
EXCLUDING ONLY THE CUMBERLAND PLATEAU REGION. EARLIER THIS EVENING
IN WESTERN TENNESSEE AND NORTHERN MISSISSIPPI NUMEROUS REPORTS OF
TORNADOES WERE RECEIVED. CURRENTLY MOST OF THE STRONGER ACTIVITY
WAS STILL TO OUR WEST EXTENDING FROM A LINE JUST WEST OF THE
TENNESSEE RIVER NEAR STEWART COUNTY TO NEAR MEMPHIS TENNESSEE.
OVER THE MID STATE THE PAST FEW HOURS STORM ACTIVITY HAS BEEN
DECREASING IN INTENSITY. HOWEVER...THE MAIN LINE OF THUNDERSTORMS
OVER WESTERN TENNESSEE WILL MOVE THROUGH THE MID STATE LATER
TONIGHT. THE CURRENT WATCH WILL CONTINUE UNTIL MIDNIGHT AND AS
THE STORM ACTIVITY TO OUR WEST APPROACHES THE MID STATE...THE WATCH
MAY BE EXTENDED. NO UPDATES UNTIL NEAR MIDNIGHT TO UPDATE MIDNIGHT TIMING
WORDING IN THE FIRST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 237 PM CDT FRI MAY 2 2008/

SHORT TERM...(THRU SUN NITE)
CURRENT...MORE CONVECTION THAN EXPECTED TODAY AS H5 IMPULSES MOVE
NE ACROSS AREA. SOME SMALL HAIL REPORTED. TEMPS IN UPPER 60S TO
LOWER 70S.

CONVECTION NOW SHOWING UP OVER WRN TN (WITH NUMEROUS SEVERE INCLUDING
TORNADO) COULD MAKE ITS WAY INTO FAR W THIS EVE...BUT EXPECT MAIN
SQLLN TONITE NW PORTIONS AROUND 06Z...BNA (AND MOST LIKELY WEAKENING)
AROUND 08Z OR 09Z...AND APPROACHING PLATEAU 12Z. SPC HAS SLITE
RISK ALL BUT PLATEAU AND ADJACENT COUNTIES AND HAVE ACCEPTED. MAIN
RISK WILL BE DAMAGING WINDS AND HAIL BUT ISOLATED TORNADOES NOT
OUT OF QUESTION.

SPC HAS GONE WITH SLITE RISK ALL BUT NW SECTIONS FOR TOMORROW
AFTERNOON WITH MAIN FRONT. HAVE ACCEPTED THIS AS WELL...BUT
MIDNITE SHIFT CAN ADDRESS FOR ZONE INCLUSION.

AFTER FRONT...ANOTHER GOOD COOL-DOWN WITH LOTS OF CLEAR SKIES SUN
AND SUN NITE.

LONG TERM...
CLEAR SKIES AND FAIRLY COOL (ESPECIALLY AT NITE) MON INTO TUE WITH
SOME WEAK RETURN FLOW BY TUE. TUE NITE AND WED SOME WAA CONVECTION
POSSIBLE...THAN A SOUTHERN STREAM SYSTEM COULD MOVE ACROSS THU
INTO THU NITE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, May 2, 10:38 AM CDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1038 AM CDT FRI MAY 2 2008

TNZ005>009-022>030-056>062-075-093>095-031030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
1038 AM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT MAY BRING A ROUND OF SEVERE WEATHER TO MIDDLE
TENNESSEE TONIGHT. A LINE OF THUNDERSTORMS WILL MOVE EAST INTO
WEST MIDDLE TENNESSEE AROUND MIDNIGHT...AND INTO THE METRO NASHVILLE
LATE. THE MAIN WEATHER HAZARDS WILL BE LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE ANOTHER CHANCE FOR SEVERE WEATHER SATURDAY AFTERNOON
WHEN THE MAIN FRONT PUSHES THROUGH. THIS WILL LIKLEY NOT BE A
PROBLE FOR THE NORTHWEST SECTIONS. AGAIN...LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

TNZ010-011-031>034-063>066-077>080-031030-
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DEKALB-WHITE-
CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN-
1038 AM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE FOR SEVERE WEATHER SATURDAY AFTERNOON WHEN
THE MAIN FRONT PUSHES THROUGH. AGAIN...LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

17/MAG

In the hours before

Special weather statement, May 2, 11:49 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1149 PM CDT FRI MAY 2 2008

TNZ005>007-023-025-026-030515-
CHEATHAM-DICKSON-HOUSTON-MONTGOMERY-ROBERTSON-STEWART-
1149 PM CDT FRI MAY 2 2008

...A STRONG THUNDERSTORM WAS AFFECTING CHEATHAM...DICKSON...
HOUSTON...MONTGOMERY...ROBERTSON AND STEWART COUNTIES...

AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ERIN...MOVING NORTHEAST AT 50 MPH.

THIS STORM WILL BE NEAR...
  5 MILES SOUTHEAST OF CLARKSVILLE BY 1210 AM CDT.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

JLM
Local storm report, May 3, 12:19 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1219 AM CDT SAT MAY 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     CLARKSVILLE             36.56N 87.35W
05/03/2008                   MONTGOMERY         TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THE CLARKVILLE AREA

&&

JCOHEN
Local storm report, May 3, 12:32 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1232 AM CDT SAT MAY 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HAIL             6 N CLARKSVILLE         36.65N 87.35W
05/03/2008  E1.75 INCH       MONTGOMERY         TN   LAW ENFORCEMENT

            GOLFBALL HAIL AT I-24 AND HWY 104

&&

JCOHEN
Local storm report, May 3, 12:46 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1246 AM CDT SAT MAY 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     2 S CLARKSVILLE         36.53N 87.35W
05/03/2008                   MONTGOMERY         TN   AMATEUR RADIO

            HWY 48/13....OVERTURNED TRACTOR TRAILER AND DAMAGE TO THE
            JAYCEES BLDG

&&

JCOHEN
Local storm report, May 3, 1:08 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
108 AM CDT SAT MAY 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 AM     TSTM WND DMG     9 SW CLARKSVILLE        36.47N 87.46W
05/02/2008                   MONTGOMERY         TN   TRAINED SPOTTER

            HARRIS CIRCLE IN PALMYRA...TREE DOWN ON THE BEDROOM
            PORTION OF A TRAILER...INJUIRES UNKNOWN AT THIS TIME.
            ALSO...TREE DOWN ON A HOUSE AT HARRIS CIRCLE.

&&

21
Local storm report, May 3, 1:12 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
112 AM CDT SAT MAY 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     2 S CLARKSVILLE         36.53N 87.35W
05/03/2008                   MONTGOMERY         TN   TRAINED SPOTTER

            HWY 48/13 CLOSED DUE TO TREES COVERING THE ROADWAY

&&

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:33 PM CDTSevere Thunderstorm WarningOHXWayne27 min
May 2, 11:54 PM CDTTornado WarningOHXCheatham, Dickson, Houston, Montgomery, Robertson, Stewart36 min
May 3, 12:46 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Montgomery, Robertson29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.